Alert archive / Oklahoma / Tornado Warnings in 2009
Tornado Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 13, 2009, 10:07 PM CDT for Beaver County, Oklahoma. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 10:07 PM CDT (03:07 UTC)
- Expired
- Jun 13, 2009, 10:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 10:42 PM CDT | HAIL 1 | 5 E Floris, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -403 J/kg
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KAMA 140307
TORAMA
OKC007-140345-
/O.NEW.KAMA.TO.W.0011.090614T0307Z-090614T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1007 PM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
* UNTIL 1045 PM CDT
* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO
WAS LOCATED OVER EXTREME NORTHWESTERN BEAVER COUNTY...OR ABOUT NEAR
LIBERAL...MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF THE INDICATED COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF YOU ARE IN MOBILE HOME OR VEHICLE...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3683 10057 3697 10095 3700 10095 3700 10094
3700 10054
TIME...MOT...LOC 0307Z 280DEG 20KT 3699 10089
$$
KIMBLE2 follow-up statements
000 WWUS54 KAMA 140319 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1019 PM CDT SAT JUN 13 2009 OKC007-140345- /O.CON.KAMA.TO.W.0011.000000T0000Z-090614T0345Z/ BEAVER OK- 1019 PM CDT SAT JUN 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTH CENTRAL BEAVER COUNTY... AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER NORTHWESTERN BEAVER COUNTY...OR ABOUT 11 MILES SOUTHEAST OF LIBERAL...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF BEAVER COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. && LAT...LON 3683 10057 3694 10087 3700 10087 3700 10054 TIME...MOT...LOC 0319Z 280DEG 20KT 3694 10077 $$ KIMBLE
000 WWUS54 KAMA 140331 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1031 PM CDT SAT JUN 13 2009 OKC007-140345- /O.CON.KAMA.TO.W.0011.000000T0000Z-090614T0345Z/ BEAVER OK- 1031 PM CDT SAT JUN 13 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTH CENTRAL BEAVER COUNTY... AT 1031 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED OVER NORTH CENTRAL BEAVER COUNTY...OR ABOUT 8 MILES NORTHWEST OF BEAVER...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF THE INDICATED COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR CENTRAL OKLAHOMA AND CENTRAL TEXAS. && LAT...LON 3683 10057 3689 10073 3700 10071 3700 10054 TIME...MOT...LOC 0331Z 279DEG 20KT 3689 10063 $$ KIMBLE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 13, 6:23 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 6:23 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 623 PM CDT SAT JUN 13 2009 .AVIATION... SCATTERED THUNDERSTORMS WILL LIKELY AFFECT ALL THREE TAF SITES THROUGH ABOUT 06Z SUNDAY WITH ERRATIC STRONG WINDS AND HAIL. MVFR CEILINGS AND VISIBILITIES IN AND NEAR THUNDERSTORMS. GENERALLY VFR CONDITIONS EXPECTED AGAIN LATE TONIGHT INTO SUNDAY ONCE THE THUNDERSTORMS DISSIPATE...HOWEVER SOME IFR CEILINGS POSSIBLE BETWEEN 10Z AND 15Z SUNDAY. WINDS GENERALLY EAST TO SOUTHEAST TONIGHT AND EARLY SUNDAY...BECOMING SOUTH TO SOUTHWEST AFTER 14Z SUNDAY. SCHNEIDER && .PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUN 13 2009/ DISCUSSION... FRONT REMAINS JUST SOUTH OF THE REGION. ACROSS THE REGION EASTERLY WINDS WILL KEEP DEW POINT TEMPERATURES GENERALLY IN THE 50 AND 60S THROUGH TODAY. HOWEVER...THERE IS A SUBSTANTIAL WARM LAYER BETWEEN 700 AND 800 MB...RESULTING IN LARGE VALUES OF CIN. HOWEVER...WITH TEMPERATURES ALREADY IN THE UPPER 80S ACROSS PORTIONS OF THE REGION...EXPECT THAT THUNDERSTORMS WILL EVENTUALLY DEVELOP BETWEEN 21 AND 00Z. WITH THE FRONT REMAINING NEARLY STATIONARY...EXPECT THAT THE CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS. WITH THE ONGOING CONVECTION...MOISTURE ADVECTION TOMORROW MORNING COULD BE NEGLIGIBLE. THEREFORE...EXPECT AT LEAST A LULL IN THUNDERSTORM ACTIVITY FOR A FEW HOURS TOMORROW MORNING. THERE REMAINS UNCERTAINTY WITH REGARDS TO THE WARM FRONT TOMORROW. WITH CONTINUED CONVECTION...THIS WOULD FAVOR THE FRONT REMAINING NEARLY STATIONARY. HOWEVER BOTH THE NAM AND GFS SHOW THE FRONT PUSHING BACK INTO THE OKLAHOMA PANHANDLE. IF THE FRONT DOES EDGE FURTHER NORTH...INCREASED MOISTURE ADVECTION...AND THUS INCREASED CHANCES OF PRECIPITATION WILL BE POSSIBLE. ANOTHER UPPER LEVEL SHORTWAVE TROUGH BRINGS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. FEW CHANGES MADE TO THE EXTENDED AS THERE REMAINS CONSIDERABLE UNCERTAINTY AS TO THE EVOLUTION OF THE UPPER LEVEL RIDGE AND PACIFIC LOW...ESPECIALLY TOWARDS THE END OF THE WEEK. SJOHNSON FIRE WEATHER... FIRE WEATHER CONCERNS WILL REMAIN LOW TO MODERATE THROUGH THE BEGINNING OF THE WEEK AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND CHANCES OF PRECIPITATION CONTINUE THROUGH MONDAY. BY THE MIDDLE OF THE WEEK FIRE WEATHER CONDITIONS WILL INCREASE AS A WARMING TREND WILL RESULT IN MINIMUM RELATIVE HUMIDITY VALUES NEAR 15 PERCENT. SJOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/11
Hazardous weather outlook, Jun 13, 5:04 PM CDT, 5 hours 3 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 504 PM CDT SAT JUN 13 2009 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 504 PM CDT SAT JUN 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE TEXAS AND OKLAHOMA PANHANDLES UNTIL 1 AM CDT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE COMBINATION OF STRONG INSTABILITY AND WIND SHEAR WILL RESULT IN A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL SECTIONS OF THE PANHANDLES. THE PRIMARY THREATS WITH THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE AREAWIDE SUNDAY...SUNDAY NIGHT...AND MONDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE. SOME OF THE STORMS SUNDAY AND MONDAY COULD BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS OF THE PANHANDLES SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TODAY. SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ALSO MONITOR THE FORECAST AND BE READY FOR POSSIBLE ACTIVATION SUNDAY AND MONDAY. SCHNEIDER
In the hours before
Local storm report, Jun 13, 8:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
853 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 1 W HOOKER 36.86N 101.23W
06/13/2009 M59 MPH TEXAS OK MESONET
59 MPH WIND IN HOOKER
&&
EVENT NUMBER AMA01514
SFJLocal storm report, Jun 13, 8:57 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
857 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL HOOKER 36.86N 101.21W
06/13/2009 M2.75 INCH TEXAS OK EMERGENCY MNGR
THE TEXAS COUNTY EMERGENCY MANAGER REPORTED GOLF BALL
TO BASEBALL SIZE HAIL ALONG WITH HAIL DAMAGE.
&&
EVENT NUMBER AMA01515
KJSLocal storm report, Jun 13, 9:01 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
901 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL TYRONE 36.96N 101.07W
06/13/2009 E1.75 INCH TEXAS OK FIRE DEPT/RESCUE
&&
EVENT NUMBER AMA01516
SFJLocal storm report, Jun 13, 9:03 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
903 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL TYRONE 36.96N 101.07W
06/13/2009 E1.00 INCH TEXAS OK TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL
&&
EVENT NUMBER AMA01517
SFJLocal storm report, Jun 13, 9:14 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 10 NNW LAKE MCCLELLAN 35.34N 100.96W
06/13/2009 E1.75 INCH GRAY TX TRAINED SPOTTER
GOLFBALL SIZE HAIL
&&
EVENT NUMBER AMA01518
SFJLocal storm report, Jun 13, 9:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
948 PM CDT SAT JUN 13 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL HOOKER 36.86N 101.21W
06/13/2009 M2.75 INCH TEXAS OK EMERGENCY MNGR
*** 1 INJ *** THE TEXAS COUNTY EMERGENCY MANAGER
REPORTED GOLF BALL TO BASEBALL SIZE HAIL ALONG WITH HAIL
DAMAGE. ONE PERSON WAS INJURED FROM BASEBALL SIZE HAIL.
NUMEROUS HOUSES HAVE BUSTED WINDOWS AND NUMEROUS
VEHICLES HAVE BUSTED WINDSHIELDS.
&&
CORRECTED INJURIES...REMARKS
EVENT NUMBER AMA01515
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 39 min |
| Jun 13, 8:05 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 55 min |
| Jun 13, 8:54 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 21 min |
| Jun 13, 9:57 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 63 min |
| Jun 13, 10:34 PM CDT | Tornado Warning | AMA | Beaver | 41 min |
| Jun 13, 11:02 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 58 min |
| Jun 13, 11:28 PM CDT | Tornado Warning | AMA | Beaver | 32 min |
| Jun 13, 11:31 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 13, 11:48 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 27 min |
Nearby
Tornado Warnings in Oklahoma, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.